ETHICON INC. SFXSPI PDS+ UNI VIO 12IN 3-0 SA PS-2 PR; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Back to Search Results |
| Catalog Number |
SXPP1B104 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/27/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and barbed suture was used.During an open abdomen/chest surgery, the suture was broken during use and the product could not be used.This even occurred continuously.It was not a control release needle.Another product was used to complete the case.There were no adverse consequences to the patient.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/23/2025.H6 component code: g07002 - pending evaluation of returned device.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: can you identify the lot number of the product used? please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep) please perform and document the follow-up attempt for product return.Please document the shipment tracking number in the notes or rmao sections.A device has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The following information was requested, but unavailable: * can you identify the lot number of the product used? unk investigation summary the product was returned to ethicon for evaluation.One empty winding former, one needle suture piece and one paper lid were received for analysis.The product code is sxpp1b104.During visual inspection of the returned sample, marks that appear to be caused by a surgical instrument were observed on the body needle and the suture surface.The suture piece was examined, and the end was noted split.Additionally, the other section of the suture was not returned.The product code sxpp1b104 contains an absorbable suture.Since the sample was received open, the functional test could not be performed due to undetermined exposure time to the environment.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.The instructions for use contain the following caution: as with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of surgical instruments, such as needle holders and forceps.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.